Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Orbits and characters associated to highest weight representations


Author: David H. Collingwood
Journal: Proc. Amer. Math. Soc. 114 (1992), 1157-1165
MSC: Primary 22E47; Secondary 17B10, 20G05, 22E46
DOI: https://doi.org/10.1090/S0002-9939-1992-1074750-6
MathSciNet review: 1074750
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We relate two different orbit decompositions of the flag variety. This allows us to pass from the closed formulas of Boe, Enright, and Shelton for the formal character of an irreducible highest weight representation to closed formulas for the distributional character written as a sum of characters of generalized principal series representations. Otherwise put, we give a dictionary between certain Lusztig-Vogan polynomials arising in Harish-Chandra module theory and the Kazhdan-Lusztig polynomials associated to a relative category $ \mathcal{O}$ of Hermitian symmetric type.


References [Enhancements On Off] (What's this?)

  • [1] I. Bernstein, I. Gel'fand and S. Gel'fand, Schubert cells and the cohomology of the spaces $ G/P$, Russian Math. Surveys, no. 28, (1973), 1-26.
  • [2] B. Boe, Kazhdan-Lusztig polynomials for Hermitian symmetric spaces, Trans. Amer. Math. Soc. 309 (1988), 279-294. MR 957071 (89i:22024)
  • [3] B. Boe and D. Collingwood, Enright-Shelton theory and Vogan's problem for generalized principal series, preprint.
  • [4] L. Casian and D. Collingwood, The Kazhdan-Lusztig conjecture for generalized Verma modules, Math. Z. 195 (1987), 581-600. MR 900346 (88i:17008)
  • [5] D. Collingwood, The $ n$-homology of Harish-Chandra modules: generalizing a theorem of Kostant, Math. Ann. 272 (1985), 161-187. MR 796245 (87a:22027)
  • [6] T. Enright and B. Shelton, Categories of highest weight modules: applications to classical Hermitian symmetric pairs, Mem. Amer. Math. Soc., no. 367, Amer. Math. Soc., Providence, R.I., 1987. MR 888703 (88f:22052)
  • [7] S. Helgason, Differential geometry, Lie groups and symmetric spaces, Pure Appl. Math. 80 (1978). MR 1834454 (2002b:53081)
  • [8] G. Lusztig and D. Vogan, Singularities of closures of $ K$-orbits on flag manifold, Invent. Math. 71 (1983), 365-370. MR 689649 (84h:14060)
  • [9] T. Matsuki, The orbits of affine symmetric spaces under the action of minimal parabolic subgroups, J. Math. Soc. Japan 31 (1979), 331-357. MR 527548 (81a:53049)
  • [10] T. Matsuki and T. Oshima, Embeddings of discrete series into principal series, preprint. MR 1095345 (92d:22020)
  • [11] R. Proctor, Classical Bruhat orders and lexicographic shellability, J. Algebra 77 (1982), 104-126. MR 665167 (84j:20044)
  • [12] R. Richardson and T. Springer, The Bruhat order on symmetric varieties, Geom. Dedicata 35 (1990), 389-436. MR 1066573 (92e:20032)
  • [13] D. Vogan, Representations of reductive Lie groups, Birkhäuser, Boston, 1980.
  • [14] -, Irreducible characters of semisimple Lie groups III: proof of the Kazhdan-Lusztig conjecture in the integral case, Invent. Math. 71 (1983), 381-417. MR 689650 (84h:22036)
  • [15] -, Irreducible characters of semisimple Lie groups IV: character multiplicity duality, Duke Math. J. 49 (1982), 943-1073. MR 683010 (84h:22037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E47, 17B10, 20G05, 22E46

Retrieve articles in all journals with MSC: 22E47, 17B10, 20G05, 22E46


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1074750-6
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society